The postings on this site seem very similar to the problem I experienced during the past year. I am now making every effort to share my story with the hope that I can help others. Here it goes:
I lost the ability to sweat during the summer of 2005. It all started after I had a sinus infection. I was given a Z-Pack and Zyrtec-D, which got rid of the sinus infection. However, my feet began to itch shortly thereafter. I visited several doctors, all of whom prescribed different antihistamines (Allegra, Hydroxizine, and Zyrtec) to treat the itching.
After a while, the itching spread, and I eventually stopped sweating. Instead of sweating, my entire body was covered with a painful “prickly” sensation, as if my skin were being pierced with thousands of pins. The pain was most intense whenever I tried to exercise, and I frequently broke out in hives.
Giving up all hope, I stopped taking all antihistamines in October of 2005, but the pain continued for several months thereafter. At one point, I was investigating the use of steroids to improve my condition. After considering my options, I decided to wait it out. I am very pleased to report the wait has paid off. With every passing month, my body has slowly been healing itself. I can now exercise and sweat profusely with only the slightest “prickly” sensation, which quickly disappears after my workout begins. I am confident that this, too, will disappear in time. I am even more confident that an allergic reaction to Zyrtec was the cause of my problem. I am now taking steps to share this information with the FDA.
I have done some research and discovered that in October 2005, a medical journal published an article called "Adverse Cutaneous Reactions of Systemic Antihistamines" (Current Medicinal Chemistry - Anti-Inflammatory & Anti-Allergy Agents, Volume 4, Number 5, October 2005, pp. 521-529(9). I would love to read this article. It seems the medical community is just beginning to realize that their prized antihistamines may be causing much of the trouble they are supposed to be curing.
During the course of my affliction I consulted with three allergists, and they all refused to consider that I was having an allergic reaction to a drug they so frequently prescribe (even when I suggested the possibility). I only wish one of them had advised me to stop taking everything, rather than prescribing the alternative antihistamines which worsened my condition. It is my hope that my experience will assist those who have similar symptoms.
I wish everyone a healthy recovery!
Post Edited By Moderator (Red_34) : 7/27/2006 8:49:33 AM (GMT-6)